MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. EP-4¿ TOUCH SCREEN COMPUTER; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

ST. JUDE MEDICAL, INC. EP-4¿ TOUCH SCREEN COMPUTER; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number H21911
Medical Device Problem Code No Tactile Prompts/Feedback (4024)
Health Effect - Clinical Code Atrial Fibrillation (1729)
Date of Event 04/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial flutter procedure, the stimulator was unresponsive to a command to stop pacing resulting in the patient experiencing atrial fibrillation which required cardioversion to resolve the atrial fibrillation.The stimulator was turned off and rebooted and the issue was resolved with no further patient consequences.The physician was pacing down to a rate in the 200s, then the stimulator switched to pacing on channel 3 at 340 on its own.When the command to stop pacing was given via the keyboard, it did not stop pacing.It was attempted to stop pacing using the touchscreen but this was also unsuccessful.While this issue was occurring, the system and touchscreen displays showed a green stim bar, indicating the system did not think it was pacing, even though it was.The continued pacing caused the patient to be put into atrial fibrillation.The stimulator was turned off which stopped the pacing.The system was rebooted and the issue was resolved.Cardioversion was performed to resolve the atrial fibrillation.The procedure was completed with no other consequences.
 
Additional Manufacturer Narrative
One ep-4¿ touch screen computer pn 600073636 and sn 18951737 was received into the lab for analysis.Visual inspection of the returned rf generator confirmed all input/output connector ports are free of physical damage, all labels are intact and legible, and normal wear was indicated on the chassis.The unit is having unexpected touchscreen input.Due to the state of the return, functional testing could not be performed.Based on the information provided to abbott and the investigation performed, the root cause of the field reported event was unable to be determined due to the state of the return.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.No non-conformances associated with the reported event were identified.

Brand Name
EP-4¿ TOUCH SCREEN COMPUTER
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
one st. jude medical drive
st. paul MN 55117
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
one st. jude medical drive
st. paul MN 55117
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key16948120
Report Number2184149-2023-00107
Device Sequence Number6423219
Product Code DQK
UDI-Device Identifier05414734219112
UDI-Public05414734219112
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K092913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH21911
Device Catalogue NumberH21911
Device Lot Number7883314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Initial Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown